MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203708
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that when during a rotator cuff procedure with a healicoil rsb sa 5.5mm w/1 ut & 1 ub blk, one suture unloaded and the other suture was still loaded through the implant and was used to tie the cuff down.The issue was solved with the same device and it is unknown if there was a delay.No patient harm reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Even though one of the sutures unloaded, the procedure was successfully completed with the same device and did not require any intervention.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BLK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11404611
Report Number1219602-2021-00427
Device Sequence Number4568149
Product Code MAI
UDI-Device Identifier00885554031423
UDI-Public00885554031423
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Catalogue Number72203708
Device Lot Number2062981
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR